Remote Access Electronic Research Announcements

Electronic Research Announcements

ISSN 1079-6762

 

 

Möbius transformations and
monogenic functional calculus


Author: Vladimir V. Kisil
Journal: Electron. Res. Announc. Amer. Math. Soc. 2 (1996), 26-33
MSC (1991): Primary 46H30, 47A13; Secondary 30G35, 47A10, 47A60, 47B15, 81Q10
MathSciNet review: 1405966
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A new way of doing functional calculi is presented. A functional calculus $\Phi : f(x)\rightarrow f(T)$ is not an algebra homomorphism of a functional algebra into an operator algebra, but an intertwining operator between two representations of a group acting on the two algebras (as linear spaces). This scheme is shown on the newly developed monogenic functional calculus for an arbitrary set of non-commuting self-adjoint operators. The corresponding spectrum and spectral mapping theorem are included.


References [Enhancements On Off] (What's this?)

  • 1. Lars V. Ahlfors, Möbius transformations in 𝑅ⁿ expressed through 2×2 matrices of Clifford numbers, Complex Variables Theory Appl. 5 (1986), no. 2-4, 215–224. MR 846490
  • 2. Robert F. V. Anderson, The Weyl functional calculus, J. Functional Analysis 4 (1969), 240–267. MR 0635128
  • 3. F. Brackx, Richard Delanghe, and F. Sommen, Clifford analysis, Research Notes in Mathematics, vol. 76, Pitman (Advanced Publishing Program), Boston, MA, 1982. MR 697564
  • 4. J. Cnops, Hurwitz pairs and applications of Möbius transformations, Habilitation dissertation, Universiteit Gent, Faculteit van de Wetenschappen, 1994.
  • 5. R. E. Curto and F.-H. Vasilescu, Standard operator models in several variables, preprint.
  • 6. R. E. Curto and F.-H. Vasilescu, Automorphism invariance of the operator-valued Poisson transform, Acta Sci. Math. (Szeged) 57 (1993), no. 1-4, 65–78. MR 1243269
  • 7. R. Delanghe, F. Sommen, and V. Souček, Clifford algebra and spinor-valued functions, Mathematics and its Applications, vol. 53, Kluwer Academic Publishers Group, Dordrecht, 1992. A function theory for the Dirac operator; Related REDUCE software by F. Brackx and D. Constales; With 1 IBM-PC floppy disk (3.5 inch). MR 1169463
  • 8. A. Ya. Helemskii, Banach and locally convex algebras, Oxford Science Publications, The Clarendon Press, Oxford University Press, New York, 1993. Translated from the Russian by A. West. MR 1231796
  • 9. A. A. Kirillov, Elements of the theory of representations, Springer-Verlag, Berlin-New York, 1976. Translated from the Russian by Edwin Hewitt; Grundlehren der Mathematischen Wissenschaften, Band 220. MR 0412321
  • 10. V. V. Kisil, Construction of integral representations in spaces of analytical functions, Dokl. Akad. Nauk SSSR, to appear.
  • 11. ------, Do we need that observables form an algebra?, in preparation.
  • 12. ------, Integral representation and coherent states, Bull. Soc. Math. Belg. Sér. A 2 (1995), 529--540. CMP 96:08
  • 13. ------, Spectrum of operator, functional calculi and group representations, in preparation.
  • 14. V. V. Kisil and E. Ramírez de Arellano, The Riesz-Clifford functional calculus for several non-commuting operators and quantum field theory, Math. Methods Appl. Sci., to appear.
  • 15. Alan McIntosh and Alan Pryde, A functional calculus for several commuting operators, Indiana Univ. Math. J. 36 (1987), no. 2, 421–439. MR 891783, 10.1512/iumj.1987.36.36024
  • 16. Michael Reed and Barry Simon, Methods of modern mathematical physics. I, 2nd ed., Academic Press, Inc. [Harcourt Brace Jovanovich, Publishers], New York, 1980. Functional analysis. MR 751959
  • 17. Frigyes Riesz and Béla Sz.-Nagy, Functional analysis, Frederick Ungar Publishing Co., New York, 1955. Translated by Leo F. Boron. MR 0071727
  • 18. Gian-Carlo Rota and Gilbert Strang, A note on the joint spectral radius, Nederl. Akad. Wetensch. Proc. Ser. A 63 = Indag. Math. 22 (1960), 379–381. MR 0147922
  • 19. J. Ryan, Some application of conformal covariance in Clifford analysis, Clifford Algebras in Analysis and Related Topics (J. Ryan, ed.), CRC Press, Boca Raton, 1996, pp. 128--155. CMP 96:10
  • 20. Masamichi Takesaki, Structure of factors and automorphism groups, CBMS Regional Conference Series in Mathematics, vol. 51, Published for the Conference Board of the Mathematical Sciences, Washington, D.C.; by the American Mathematical Society, Providence, R.I., 1983. MR 703512
  • 21. Joseph L. Taylor, The analytic-functional calculus for several commuting operators, Acta Math. 125 (1970), 1–38. MR 0271741
  • 22. Joseph L. Taylor, A general framework for a multi-operator functional calculus, Advances in Math. 9 (1972), 183–252. MR 0328625
  • 23. Joseph L. Taylor, Functions of several noncommuting variables, Bull. Amer. Math. Soc. 79 (1973), 1–34. MR 0315446, 10.1090/S0002-9904-1973-13077-0
  • 24. Michael E. Taylor, Noncommutative harmonic analysis, Mathematical Surveys and Monographs, vol. 22, American Mathematical Society, Providence, RI, 1986. MR 852988
  • 25. Florian-Horia Vasilescu, Analytic functional calculus and spectral decompositions, Mathematics and its Applications (East European Series), vol. 1, D. Reidel Publishing Co., Dordrecht; Editura Academiei Republicii Socialiste România, Bucharest, 1982. Translated from the Romanian. MR 690957

Similar Articles

Retrieve articles in Electronic Research Announcements of the American Mathematical Society with MSC (1991): 46H30, 47A13, 30G35, 47A10, 47A60, 47B15, 81Q10

Retrieve articles in all journals with MSC (1991): 46H30, 47A13, 30G35, 47A10, 47A60, 47B15, 81Q10


Additional Information

Vladimir V. Kisil
Affiliation: Institute of Mathematics, Economics and Mechanics, Odessa State University, ul. Petra Velikogo, 2, Odessa-57, 270057, Ukraine
Email: vk@imem.odessa.ua

DOI: https://doi.org/10.1090/S1079-6762-96-00004-2
Keywords: Functional calculus, joint spectrum, group representation, intertwining operator, Clifford analysis, quantization
Received by editor(s): October 6, 1995
Received by editor(s) in revised form: March 9, 1996
Additional Notes: This work was partially supported by the INTAS grant 93-0322. It was finished while the author enjoyed the hospitality of Universiteit Gent, Vakgroep Wiskundige Analyse, Belgium.
Communicated by: Alexandre Kirillov
Article copyright: © Copyright 1996 American Mathematical Society